Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 4767  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4837    
    Printed186    
    Emailed5    
    PDF Downloaded139    
    Comments [Add]    
    Cited by others 2    

Recommend this journal


 

 ADR REPORT
Year : 2010  |  Volume : 56  |  Issue : 1  |  Page : 46-47

A serious drug interaction leading to spontaneous total hyphema


1 Department of Ophthalmology, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton, United Kingdom
2 Department of Cardiology, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton, United Kingdom
3 Department of Medicine, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton, United Kingdom
4 Department of Ophthalmology, Derbyshire Royal Infirmary, Northampton, United Kingdom

Correspondence Address:
D Trivedi
Department of Ophthalmology, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton
United Kingdom
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.62420

Rights and Permissions

A 70 year-old diabetic man receiving anti-coagulant therapy (Warfarin) for pulmonary embolism secondary to factor V Leiden deficiency, presented to the hospital for chest pain. After initial evaluation, he was started on aspirin (300 mg) and clopidogrel (300 mg). Three days after he was discharged, he presented with preseptal cellulitis complicating left upper eyelid chalazion. Initially, he was treated with several anti-microbial agents used sequentially. Although, the cellulitis resolved, he developed total hyphema of the left eye. The complication seems to have resulted from a complex interaction amongst anti-microbial agents, Warfarin and anti-platelet agents.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow